An Official publication of The Asian Congress of Neurological Surgeons (AsianCNS)

Search Article
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Advertise Subscribe Contacts Login  Facebook Tweeter
  Users Online: 164 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
 
CASE REPORT
Ahead of Print

Pituitary apoplexy during treatment of prolactinoma with cabergoline


1 Department of Neurosurgery, Sina Hospital, Tehran University of Medical Sciences, Tehran, Iran
2 Department of Neurosurgery, Sina Hospital, Tehran University of Medical Sciences; Brain and Spinal Cord Injury Research Center, Neuroscience Institute, Tehran University of Medical Sciences, Tehran, Iran

Correspondence Address:
Maysam Alimohamadi,
Reyhaneh Building, Imam Khomeini Hospital, Tehran
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None

Pituitary apoplexy is a rare clinical presentation caused by infarction of the pituitary gland or adenoma with or without hemorrhage. Although pituitary apoplexy is usually spontaneous, one of the predisposing factors is treatment with dopamine agonists, especially bromocriptine. The occurrence of apoplexy during cabergoline therapy is reported much less frequently. In this article, we report a 34-year-old man with macroprolactinomas who developed sudden visual deterioration due to pituitary apoplexy 1 year after initiation of cabergoline therapy. He was treated via endoscopic trans-sphenoidal surgery and his visual status recovered dramatically.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Ghadirian H
    -  Shirani M
    -  Ghazi-Mirsaeed S
    -  Mohebi S
    -  Alimohamadi M
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed654    
    PDF Downloaded22    

Recommend this journal